[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] iv correction bolus

In a message dated 5/15/00 10:48:28 AM, email @ redacted writes:

<< If I were about to eat, and found
my bg was 300, I could lower it to my target of 120 within 10 minutes by
taking 3.6 units ( =(300-120)/50 ) intravenously. >>

As one who has been often criticized by medical people for lowering my blood 
glucose too quickly when I get high (that is, when they weren't criticizing 
me for the reverse), I wonder if lowering it this quickly will cause 
problems:  1) adrenaline-caused symptoms of hypoglycemia because of the 
precipitous drop 2) glucagon response to hypoglycemia, leading to 
hyperglycemia, and 3) possible trauma to tissue and vessels that have swollen 
from hyperglycemia and had a sudden rather than gradual return to normal  
(the third is the reason doctors have presented to me when I reminded them 
that I no longer seem to have the first 2 responses after 45 years on 
insulin.  It has been suggested to me that having retinopathy, I should be 
extra careful).  I would be very glad to learn I didn't have to worry about 
this :-)

Linda Z 
- ----------------------------------------------------------
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml